MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that when the powerloc was primed before use to the patient, saline solution leaked from the vicinity of the connection between the tube and the needle housing.There was no reported patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a leaking needle is unconfirmed since the problem could not be reproduced.One 20 ga x 0.75 in powerloc infusion set was returned for investigation.The white luer caps were present on the y site and proximal connectors.The safety mechanism was not activated.White crystalline material was present within the extension tubing which is likely residual material from saline solution.Microscopic observation of the extension tubing near the needle housing revealed no apparent damage or gaps between the adhesive bond.The sample was flushed with water using a 10 ml syringe and was found to be patent to infusion.The needle was occluded using a non-complainant port septum in order to pressurize the device.No leaks were observed.The connection point between the extension tubing and needle housing was manipulated, and no fluid was observed to leak.Since the device was not observed to leak during infusion, pressurization, and manipulation of the extension tubing, the complaint could not be confirmed.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.

Brand Name
POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9234335
Report Number3006260740-2019-03323
Device Sequence Number18918366
Product Code FPA
UDI-Device Identifier00801741151477
UDI-Public(01)00801741151477
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0672034J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1